Alert archive / Maine / Gale Warnings in 2014

Gale Warning 24, NWS Gray, ME

August 13, 2014

NWS Gray, ME issued this gale warning at Aug 13, 2014, 6:12 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2014, 6:12 PM EDT (22:12 UTC)
Expired
Aug 14, 2014, 3:00 AM EDT
In force
9 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Aug 13, 3:08 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 13, 3:08 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
308 PM EDT WED AUG 13 2014

.SYNOPSIS...
LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND...
BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL
TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN
UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND.
HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF
LOW PRESSURE BRINGS RAIN BACK TO THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH CENTERED OVER
THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO THE NORTHEAST
WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND. CLOUD TOPS CONTINUE
TO COOL OVER NH AND MA WHERE THE BEST LIFT CURRENTLY IS. ONLY A
COUPLE LIGHTNING STRIKES HAVE BEEN NOTED TODAY OVER NH AND MAINE SO
FAR...BUT MORE CONVECTIVE ELEMENTS SHOULD INTENSIFY AS BETTER
DYNAMICS PIVOT INTO THE AREA. HAVE INCLUDED ISOLATED THUNDER BETWEEN
21-03Z WITH HEAVY RAIN WORDING. STILL EXPECTING 1-3" OVERALL AS THE
WARM FRONTAL BOUNDARY INTERACTS WITH THE LEFT EXIT REGION OF THE
UPPER LEVEL JET. PWATS ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO
BE DRAWN UP ALONG THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS
AND LASTS THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN
FROM SW TO NE LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT
PASS BY ALONG THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE
WARM SIDE TONIGHT AFTER A COOL DAY WITH READINGS IN THE MID 50S TO
LOWER 60S.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL
MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS
LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL
MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE
TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S.
THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH
FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER
AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER
40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE.
BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND.
THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON
SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL
SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW
CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM.

BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING
OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER
COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A
PERIOD OF RAIN ON TUESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND
INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST
WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN
SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST.

LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU
THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT
COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO
RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE
IN ANY CONVECTION.

&&

.MARINE...
SHORT TERM...GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE
WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE
WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE
IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE
OUTER WATERS.

LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

&&

.HYDROLOGY...
POCKETS OF HEAVY RAIN WILL CONTINUE TO CROSS THE REGION THIS
EVENING AHEAD OF A SURFACE LOW THAT APPROACHES AND THEN REDEVELOPS
ALONG THE COAST. A STRONG LOW LEVEL EAST TO SOUTHEAST FLOW WILL
CAUSE OROGRAPHIC ENHANCEMENT IN THE SOUTHEAST FACING TERRAIN
AREAS. THESE AREAS WILL ALSO BE THE MOST VULNERABLE TO FLASH
FLOODING DUE TO THE STEEP TERRAIN AND FAST RUNOFF. THE REST OF THE
AREA WILL LIKELY SEE HEAVY RAIN... BUT LESS OF A THREAT FOR FLASH
FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
SOUTHEAST FACING MOUNTAINS OF NEW HAMPSHIRE AND FAR WESTERN MAINE.
RAIN ON THE WEST SIDE OF THE WHITE MOUNTAINS WILL LIKELY BE
SIGNIFICANTLY LESS... SO THE FLOODING THREAT IS PRIMARILY EAST OF
THE HIGHER SLOPES. THE ONLY RIVER THAT MAY HAVE A THREAT OF
REACHING BANKFULL IS THE PEMIGIWASSET AT WOODSTOCK.

&&

.TIDES/COASTAL FLOODING...
THE TIDE BARELY REACHED FLOOD STAGE IN HAMPTON HARBOR...AND WAS
SHORT OF FLOOD STAGE ALONG THE SOUTHWEST COAST OF MAINE. SEAS RAN
AROUND 5 FEET...NOT ADDING MUCH IMPACT DUE TO WAVE RUN-UP.

WILL ALLOW THE ADVISORY TO EXPIRE OVER THE NEXT HOUR OR SO. A
SIMILAR SITUATION SHOULD OCCUR WITH THE HIGH TIDE TONIGHT.
HOWEVER...WINDS WILL SWITCH TO THE SOUTHWEST. AT THIS TIME...NO
COASTAL FLOOD ADVISORIES ARE ANTICIPATED WITH THIS PACKAGE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ007-012.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ002>009.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ150>154.

&&

NEAR/SHORT TERM...HANES
Hazardous weather outlook, Aug 13, 3:00 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 PM EDT WED AUG 13 2014

MEZ007-012-NHZ002>009-141900-
NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-
300 PM EDT WED AUG 13 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ008-009-013-014-018>028-NHZ001-010-013-014-141900-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
300 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH
RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE
WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF
POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-141900-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 5:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
526 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      BRADFORD                43.27N  71.96W
08/13/2014                   MERRIMACK          NH   LAW ENFORCEMENT

            EAST WASHINGTON RD FLOODED

&&

EVENT NUMBER GYX1400223

MC
Local storm report, Aug 13, 5:28 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FLASH FLOOD      SUTTON                  43.33N  71.95W
08/13/2014                   MERRIMACK          NH   DEPT OF HIGHWAYS

            RT 114 CLOSED

&&

EVENT NUMBER GYX1400224

MC
Special weather statement, Aug 13, 5:47 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
547 PM EDT WED AUG 13 2014

NHZ005-006-008>010-013-014-132245-
BELKNAP-COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-MERRIMACK-SOUTHERN
CARROLL-SOUTHERN GRAFTON-STRAFFORD-
547 PM EDT WED AUG 13 2014

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...CARROLL COUNTY...ROCKINGHAM COUNTY AND
GRAFTON COUNTY THROUGH 645 PM EDT...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MEREDITH
TO 14 MILES SOUTH OF LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH
PEMBROKE...LOCHMERE...AHERN STATE
PARK...WINDHAM...TILTON...TILTON-NORTHFIELD...SUNCOOK...SOUTH
HOOKSETT...SANBORNTON AND PEMBROKE THROUGH 645 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

LAT...LON 4277 7135 4283 7144 4293 7146 4295 7138
      4299 7139 4307 7153 4377 7168 4378 7102
      4350 7095 4338 7099 4332 7092 4287 7082
      4286 7085 4288 7092 4285 7103 4280 7107
      4281 7114 4279 7118 4273 7119

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:23 PM EDTFlash Flood WarningGYXOxford3 hr
Aug 13, 6:34 PM EDTSpecial Weather StatementGYXCumberland, York56 min
Aug 13, 6:51 PM EDTAreal Flood WarningGYXCumberland, York3 hr
Aug 13, 7:07 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Oxford, Sagadahoc, York3 hr
Aug 13, 7:21 PM EDTSpecial Weather StatementGYXYork84 min
Aug 13, 3:15 PM EDTAreal Flood AdvisoryGYXBelknap, Carroll, Grafton, Merrimack, Sullivan6 hr
Aug 13, 3:57 PM EDTFlash Flood WarningGYXBelknap, Carroll, Grafton, Merrimack, Sullivan4 hr
Aug 13, 5:25 PM EDTFlash Flood WarningGYXBelknap, Carroll, Merrimack, Rockingham, Strafford3 hr
Aug 13, 5:47 PM EDTSpecial Weather StatementGYXBelknap, Rockingham, Strafford58 min

Nearby

Gale Warnings in Maine, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.